~ Need Input on Falling Asleep Whenever I Sit Down ~

Posted by amberpep @amberpep, Fri, Apr 12 1:25pm

Whenever I sit down, TV, reading, anything, I fall asleep. I don’t know if this is from my medications or if it’s narcolepsy. Can anyone provide any insight here? Just the Bipolar 2 ones I take are Venafexine, Klonopin, Propanolol (for essential tremers from Lamictal), Lamictal, and one other one that starts with B, which I can’t remember at the moment.
Insight anyone?
abby

Liked by Leonard

The other is Bupropion.
abby

Liked by Leonard

REPLY

My best judgement, and I know nothing about these meds, is you need to talk to your primary care physician as soon as possible. Also, do you fall asleep in the middle of things, inappropriately? When you are eating, driving, talking, etc.? Lori Renee

Liked by Leonard

REPLY

I do not know some of them. Klonopin can cause drowsiness. Also have you considered sleep apnea? Have you had a sleep study? Also there is a sleeping sickness, but that is rare. I would suggest a visit to your doctor to have his medical wisdom to discern the cause. There are many reasons for being sleepy during the day.

Liked by Leonard

REPLY

@amberpep I agree you should contact your pcp asap. When this happened to my dad whenever he would sit down and relax it ended up being he had to get a pacemaker because his heart was beating so slowly he couldn't stay awake. Make an appointment and tell them why.

Liked by Leonard

REPLY

Thanks for the input. I do see my Psychiatrist week after next and I'll bring this up. And, as much as I'm ashamed to admit it, when driving on an interstate, I catch myself nodding off, but quickly awaken. I often (but not always) have very low BP …. last time it was 90/60.
abby

Liked by Leonard

REPLY

@amberpep
Man alive, your on some powerful meds, all of which can cause drowsiness. Have you been on all these drugs long?
My Mom takes Inderal/Propanolol too and one day I found her slumped over a chair. Her Diastolic pressure dropped to just under 30. They lowered her dose and changed it to the extended release version. That did the trick for her. It lowers your heart rate and your blood pressure. Your blood pressure is technically on the upper side of low, however as long as your not symptomatic doctors will probably consider it normal. I don’t know your dosages or frequency or times of day when you take your meds but that may make a difference. How do you sleep at night? Your on two seizure meds, do you have seizures or are they being prescribed for other conditions? Are you currently smoking? If not I wouldn’t suggest you start but nicotine is a stimulant. I’m curious if you drink caffeine, it too can cause drowsiness even though it’s a stimulant. Sorry for the interrogation but I’m an inquisitive sort. Personally, if it were me I’d list the meds, dose, frequency, time you take them and why you take each one and get a pharmacists opinion and ask if there are.meds to treat the same problems that don’t cause so much drowsiness. He may be hard pressed to find alternatives since I believe drowsiness is the most common medication side effect. I hope you will let us know what your doctor thinks is happening.
Wishing you Health and Happiness,
Jake

Liked by johnhans

REPLY

My mother had narcolepsy or so drs thought she did back in the 70s. She would fall asleep eating, talking to you, driving, she could never drive again. Anyway when she turned 80, what they thought was narcolepsy ended up being a brain tumor. So please get checked out!

Liked by Lyn

REPLY
@amberpep

Thanks for the input. I do see my Psychiatrist week after next and I'll bring this up. And, as much as I'm ashamed to admit it, when driving on an interstate, I catch myself nodding off, but quickly awaken. I often (but not always) have very low BP …. last time it was 90/60.
abby

Jump to this post

Hi, @amberpep – just wanted to circle back to you on the falling asleep you mentioned when you sit down to watch TV or read, or at times while driving? Did your psychiatrist have any thoughts on this for you?

REPLY
Please login or register to post a reply.